| Model Number |
APB-2-2-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/17/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the axium prime coil could not be detached after 3 attempts with the instant detacher.Another instant detacher was not used, and manual detachment was not attempted.There were no problems with the instant detacher as it was successfully used with other coils before and after the non-detachment. the devices were prepared according to the instructions for use (ifu). the event was said to be not associated with the patient.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported vessel tortuosity was normal.Prior to coil non-detachment there were no issues encountered.No pushwire damage was observed after removal from the patient.
Additional Manufacturer Narrative
H3: as found condition- the axium prime coil device was returned for analysis within a shipping box, within three resealable plastic bi ohazard pouches.The opened axium prime inner pouch was also returned.The instant detacher used in the event was not returned.Visual inspection/damage location details: the actuator interface was found loose on the coupler tube.This is indicative of a detachment attempt using an instant detacher at this location.The break indicator was found intact.There is no evidence of manual detachment at this location.No damages or irregularities were found with the rest of the pusher.The coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing and within the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found damaged.Testing/analysis ¿ the axium prime implant coil failed to detach by retracting the loose proximal segment or by breaking the break indicator and retracting the release wire as the release wire was found stuck.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The release wire was retracted, and the coin exited the lumen stop with no issues and no resistance encountered.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is likely the cause of the non-detachment is the blood found within the lumen stop and under the ptfe shrink tubing causing the coin to become stuck within the lumen stop.The implant coil was found damaged.It is possible the implant became damaged when attempting to advance against resistance or damage during return shipping to medtronic as the device was returned outside its introducer sheath.There is no indication that the event is related to a potential manufacturing issue, therefore a device history record review was not required.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.